Alert archive / Virginia / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 18, 2004, 1:16 AM EDT for Accomack County, Virginia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 1:16 AM EDT (05:16 UTC)
- Expired
- Jun 18, 2004, 3:15 AM EDT
- In force
- 119 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Accomack County, VA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3142 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 180519 FFWAKQ VAC001-180715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 116 AM EDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... ACCOMACK COUNTY IN EASTERN VIRGINIA * UNTIL 315 AM EDT * AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A SERIES OF THUNDERSTORMS MOVING FROM THE NORTHERN NECK AND CHESAPEAKE BAY...TO OVER ACCOMACK COUNTY. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKSLEY AND ONLEY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN THE WARNED AREA...ON TOP OF THE 2 TO 3 INCHES THAT HAVE ALREADY FALLEN IN SOME PARTS OF THE COUNTY...ESPECIALLY NEAR AND WEST OF PARKSLEY AND NORTHWEST OF ONANCOCK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535 $$ REILLY
3 follow-up statements
000 WGUS71 KAKQ 180617 FFSAKQ VAC001-180715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 210 AM EDT FRI JUN 18 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM EDT FOR ACCOMACK COUNTY... AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE CHESAPEAKE BAY AND ACCOMACK COUNTY. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN OVER WEST CENTRAL PORTIONS OF THE COUNTY...WEST OF PARKSLEY...AND NEAR THE TOWNS OF DEEP CREEK...CHESCONESSEX... BAYSIDE...AND THE OAKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535 $$ REILLY
000 WGUS71 KAKQ 180629 FFSAKQ VAC001-180715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 225 AM EDT FRI JUN 18 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM EDT FOR ACCOMACK COUNTY... AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE CHESAPEAKE BAY AND ACCOMACK COUNTY. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN OVER WEST CENTRAL PORTIONS OF THE COUNTY...WEST OF PARKSLEY...AND NEAR THE TOWNS OF DEEP CREEK...CHESCONESSEX... BAYSIDE...AND THE OAKS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY IN THE WARNED AREA THROUGH 315 AM. THIS ADDITIONAL RAINFALL MAY CAUSE FLOODING OF SMALL STREAMS AND CREEKS...AND OF POOR DRAINAGE AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535 $$ 18
000 WGUS71 KAKQ 180734 FFSAKQ VAC001-180745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 320 AM EDT FRI JUN 18 2004 ...FLASH FLOOD WARNING HAS EXPIRED FOR ACCOMACK COUNTY... AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS...THAT HAVE BEEN PRODUCING HEAVY RAIN OVER ACCOMACK COUNTY FOR THE PAST SEVERAL HOURS...WERE FINALLY MOVING EAST OF ACCOMACK COUNTY...AND OUT TO SEA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH HIGH WATER IS REPORTED ON ROADWAYS...IN POOR DRAINAGE AREAS...NO ROAD CLOSURES OR SIGNIFICANT FLOODING HAVE BEEN REPORTED SO FAR. STILL...MOTORISTS SHOULD EXERCISE CAUTION...AND BE ON THE LOOKOUT FOR HIGH WATER ON SECONDARY ROADS...ESPECIALLY WEST OF PARKSLEY...AND NEAR THE TOWNS OF DEEP CREEK...CHESCONESSEX... BAYSIDE...AND THE OAKS WHERE THE HEAVIEST RAINFALL OCCURRED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535 $$ REILLY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:03 PM EDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 4:03 PM EDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 403 PM EDT THU JUN 17 2004 .SYNOPSIS...HIGH PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST THROUGH SATURDAY. LOW PRESSURE WILL TRACK FROM THE OHIO VALLEY INTO THE MID ATLANTIC REGION BY LATE SATURDAY...WITH A TRAILING COLD FRONT CROSSING THE AREA SATURDAY NIGHT. HIGH PRESSURE OVER THE GREAT LAKES REGION WILL BUILD OVER THE AREA SUNDAY AND MONDAY. A FRONTAL BNDRY WILL THEN PUSH BACK NWD INTO THE REGION ON TUE...WITH ANOTHER COLD FRONT APPROACHING LATE WED INTO THU. && .SHORT TERM...VERY HUMID CONDS ACRS MID ATLC THIS AFTN W/ FAIRLY WIDESPRD MID/UPR 70S DEW PTS....COMBINING W/ TEMPS IN UPR 80S/LWR 90S. SPC HAS ISSUED SVR TSTM WATCH UNTIL 9 PM EDT FOR ROUGHLY NRN 1/2 CWA INCLUDING RIC. THIS IS MAINLY DUE TO MASSIVE CAPE/INSTABILITY W/ HIGH DEW PTS/MSTR. HOWEVER...DEEP SHEAR IS ALMOST NIL AND AND W/ FRZ LVLS ARND 16K FT IT WILL BE DIFFICULT TO GET ANY HAIL AS WELL. WILL NEED VERY HIGH CLOUD TOPS TO ACCOMPLISH THIS. ONLY REAL FOCUS MECHANISM IS WEAK LEE TROF WHICH HAS BEEN ENOUGH TO START SOME WIDELY SCTD TSTMS JUST E OF MTNS NEAR LYH/CHO. THESE STORMS ARE CURRENTLY HAVING A TOUGH TIME HLDING TOGETHER AS THEY MOVE EWD INTO OUR CWA. THE LEE TROF HAS BACKED WINDS A BIT AT SFC SO THERE IS SOME LOW LVL SHEAR ACRS PIEDMONT. OVERALL...SEVERE THIS AFTN/EVENG SHOULD BE ISOLD PULSE TYPE ACTIVITY...AND THINK BIGGEST THREAT MAY BE HVY RAIN W/ VRY HIGH PRECIP WTR VALUES IN ANY STORMS THAT DO FORM/HOLD TOGETHER. STORMS SHOULD DIE OFF/BECOME MORE ISOLD LATER THIS EVENG AS DAYTM HTG DISSIPATES...W/ MINS QUITE WARM OVERNGT...WENT W/ WARMEST GDNC NUMBERS W/ DEW PTS SO HIGH. MORE OF A WLY COMPONENT TO FLOW ON FRI SO DEW PTS SHOULD BE MORE LIKE TYPICAL LWR 70S RATHER THAN UPR 70S. LOW LVL THCKNS INDICATING TEMPS ON FRI MAY BE A TAD WARMER THAN TODAY BUT HEAT INDICES WILL BE NO HIGHER AS DEW PTS LWR. HAVE KEPT CHC POPS IN AFTN/EVENG AS A SLIGHTLY BETTER TRIGGER W/ VORT MAX COMES THROUGH. ON SAT...FRONT FINALLY COMES THRU AS UPR CONFLUENCE TO NW HELPS DRIVE HIGH PRES SWD INTO MID ATLC. CONTD W/ CHC POPS W/ FRONT/LOW LVL CONV DESPITE WLY FLOW. TEMPS REMAIN VERY WARM...ESP SRN ZONES. MODELS SHOWING MUCH COOLER CONDS ON SUN...AND PER LOW LVL TCKNSS ON ETA/GFS HAVE GONE A FEW DGRS BLO MEX NUMBERS FOR HIGHS IN DRYING NNW FLOW. SUN NGT/MON MORNING WILL FEEL CHILLY COMPARED TO TEMPS AS OF LATE. && .LONG TERM...UNCERTAIN PATTERN FOR NEXT WEEK...ESP TUE THROUGH THU AS THERE ARE BASICALLY 2 CAMPS WITH RESPECT TO UPR FLOW. GFS/NOGAPS SUGGEST ANOTHER FRONTAL PASSAGE LATE TUE/EARLY WED W/ MORE AMPLIFIED PATTERN AND COOLER TEMPS WED/THU. CANADIAN AND ENSEMBLES ARE MORE ZONAL AND DEPICT UPR ENERGY MUCH FARTHER NORTH. THIS LATTER SOLN IS GENRLY FAVORED SO HAVE KEPT FAIRLY WARM TEMPS THROUGH WED/THU AND CLIMO POPS CHC IN PIEDMONT/SCHC ERN 2/3 CWA. && .AVIATION...MAINLY VFR THIS AFTN AS LOW CIGS CLOUDS HAVE BURNED OFF FOR ALL EXCEPT ECG. THINK ONLY ISOLD IFR/MVFR FOG OVERNGT W/ SOME WINDS STAYING UP. && .MARINE...NO SHORT TERM FLAGS. AS STRONG FRONT DROPS THROUGH SAT NGT...W/ SFC HIGH BUILDING INTO MID ATLC HAVE SCA POSBL FOR SEAS IN CSTL WTRS. && .CLIMATE...LOCALLY HEAVY PRECIP ACRS CNTRL VA PAST FEW DAYS HAS BOOSTED RIC JUNE PRECIP TO 7.03 THROUGH THIS MORNING. THIS ALREADY RANKS AS 6TH WETTEST JUNE ON RECORD. (WETTEST JUNE IN RIC IS 9.24 IN 1938). THIS HAS ALSO MADE YEARLY PRECIP SO FAR AT RIC NOW JUST 0.58 INCHES BELOW NORMAL. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 72 91 70 88 / 30 30 30 30 OXB 72 89 69 82 / 30 30 30 30 WAL 73 90 71 87 / 30 30 30 30 FVX 73 93 71 92 / 40 30 20 30 RIC 75 93 72 91 / 30 30 20 30 PTB 74 94 71 92 / 30 30 20 30 AKQ 74 93 72 93 / 30 30 30 30 PHF 75 91 73 93 / 30 30 30 30 ORF 77 93 75 92 / 30 30 30 30 ECG 76 92 75 93 / 30 30 30 30 && BROWN
Hazardous weather outlook, Jun 17, 5:30 AM EDT, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT THU JUN 17 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-180900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND EASTERN SHORE. THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. HEAT INDICIES WILL RANGED BETWEEN 100 AND 105 DEGREES LATER TODAY. SEE WBCSPSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FORECASTER ID 44 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Local storm report, Jun 17, 8:10 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST HEBRON 38.42N 75.69W
06/17/2004 55 MPH WICOMICO MD AMATEUR RADIO
WRIST SIZE LIMBS BLOWN OFF TREES. LOCAL POWER OUTAGES
REPORTED.
&&
CULLENSpecial weather statement, Jun 17, 8:15 PM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 815 PM EDT THU JUN 17 2004 NCZ012-VAZ087-092-180100- GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA- 815 PM EDT THU JUN 17 2004 ...STRONG THUNDERSTORM MOVING ALONG THE VIRGINIA NORTH CAROLINA BORDER... AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF DAHLIA...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BRINK AT 820 PM EDT...TURNERS CROSSROADS...AND...PLEASANT HILL AT 835 PM EDT...CLARESVILLE AT 850 PM EDT...AND BRYANTS CORNER AT 855 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF UP TO AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
Local storm report, Jun 17, 8:58 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
858 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ELDORADO 38.58N 75.79W
06/17/2004 DORCHESTER MD EMERGENCY MNGR
TREES DOWN.
&&
CULLENSpecial weather statement, Jun 17, 9:03 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 903 PM EDT THU JUN 17 2004 MDZ023>025-VAZ099-180145- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD- 903 PM EDT THU JUN 17 2004 ...STRONG THUNDERSTORMS MOVING THROUGH SOMERSET AND TOWARDS SOUTHERN WORCESTER AND NORTHERN ACCOMACK COUNTIES... AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF POCOMOKE CITY TO 26 MILES WEST OF CRISFIELD...OR FROM PRINCESS ANNE TO 12 MILES EAST OF CALLAO...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SNOW HILL...POCOMOKE CITY....AND SAXIS BY 925 PM...AND STOCKTON TO PARKSLEY AND CHINCOTEAGUE BY 940 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING...AND RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH WILL CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. 25
Special weather statement, Jun 17, 9:56 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 956 PM EDT THU JUN 17 2004 MDZ021>024-VAZ099-180400- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD- WICOMICO MD- 956 PM EDT THU JUN 17 2004 ...LOCALLY HEAVY RAIN POSSIBLE... SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE LOWER MARYLAND EASTERN SHORE...AND INTO ACCOMACK COUNTY VIRGINIA THROUGH MIDNIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WITH RATES RANGING FROM 1 TO POSSIBLY 3 INCHES. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. EXCESSIVE HEAVY RAIN WILL CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO USE CAUTION WHEN ENCOUNTERING VERY HEAVY RAIN. 25
Special weather statement, Jun 17, 11:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1145 PM EDT THU JUN 17 2004 MDZ021>024-VAZ099-180500- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD- WICOMICO MD- 1145 PM EDT THU JUN 17 2004 ...HEAVY RAINFALL AND FREQUENT LIGHTNING ACROSS THE EASTERN SHORE... A SERIES OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE LOWER EASTERN SHORE THROUGH 1 AM...WITH THE HEAVIEST RAINFALL OCCURRING OVER ACCOMACK COUNTY. RAINFALL RATES OF 1 TO 1.5 INCHES AN HOUR WILL LEAD TO FLOODING OF POOR DRAINAGE AREAS...AND HIGH WATER ON SOME ROADWAYS. IN ADDITION...EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. DR
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:54 PM EDT | Special Marine Warning | AKQ | 51 min | |
| Jun 17, 9:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 18, 2:55 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, Middlesex | 35 min |
Nearby
Flash Flood Warnings in Virginia, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.